Format

Send to

Choose Destination
Nihon Ronen Igakkai Zasshi. 2001 Sep;38(5):700-3.

[A case of chronic bromvalerylurea intoxication due to habitual use of commercially available nonsteroidal anti-inflammatory drugs presenting an indefinite hyperchloremia].

[Article in Japanese]

Author information

1
Department of Internal Medicine, Ehime Prefectural Iyomishima Hospital.

Abstract

A 75-year-old man was admitted to our hospital with disorientation and progression of speech disturbance and gait disturbance. He had been given a diagnosis of cervical spondylosis about four years previously, and gait disturbance and numbness in his extremities have been gradually increasing. Hyperchloremia and a careful history taking, which led to the discovery of habitual use of an analgesic containing bromvalerylurea, suggested bromism. A high level of bromide in serum yielded a diagnosis of bromism. Disorientation and speech disturbance were treated and improved by infusion diuresis. Gait disturbance only partly improved. There is a possibility that not only cervical spondylosis, but also chronic bromvalerylurea intoxication, may have contributed to the neurological disturbance resulting in gait disturbance and numbness. Bromvalerylurea, which is contained in many commercially available analgesics, should be noted as a possible cause of neurological disturbance.

PMID:
11605223
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center